EconPapers    
Economics at your fingertips  
 

A Duration Model For Defaultable Bonds

Gady Jacoby

Journal of Financial Research, 2003, vol. 26, issue 1, 129-146

Abstract: I extend recent theoretical work on duration and derive an improved model for the risk‐adjusted duration of corporate bonds. My ex‐ante risk‐adjusted duration is the sum of the bond's Fisher‐Weil duration and the duration of the potential expected delay in recovery caused by the default option. My main conclusion is that failing to adjust duration for default is costly for high‐yield bonds, especially those with a shorter time to maturity. For investment‐grade bonds, this cost is trivial for all maturities.

Date: 2003
References: View complete reference list from CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
https://doi.org/10.1111/1475-6803.00049

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jfnres:v:26:y:2003:i:1:p:129-146

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0270-2592

Access Statistics for this article

Journal of Financial Research is currently edited by Jayant Kale and Gerald Gay

More articles in Journal of Financial Research from Southern Finance Association Contact information at EDIRC., Southwestern Finance Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jfnres:v:26:y:2003:i:1:p:129-146